MAUDE Adverse Event Report: Datascope Corp. Sensation Plus 8Fr. 50cc IAB with Accessories, US Only; System, Balloon, Intra-Aortic And Control

Datascope Corp. Sensation Plus 8Fr. 50cc IAB with Accessories, US Only; System, Balloon, Intra-Aortic And Control
Model Number 0684-00-0576-01U
Medical Device Problem Codes Failure to Calibrate (2440); Device Sensing Problem (2917); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
During an emergency support program call, a cicu rn reported concerns regarding the fiber-optic arterial pressure waveform on a cardiosave intra-aortic balloon pump (iabp) during support with a sensation plus 8fr.50cc intra-aortic balloon (iab).The customer reported that the fiber-optic waveform appeared to contain artifact, with diastolic pressure intermittently decreasing to 0 or the teens and augmentation decreasing; the patient was reported to be in normal sinus rhythm without ectopy.A chest x-ray had been obtained, and the provider reported that there appeared to be no change in iab position.Review of the available waveform showed no evidence of damping, and the radiopaque distal marker was positioned between the 4th and 5th intercostal spaces.Recommended iab positioning was reviewed, and the customer was advised to notify the provider.The inner lumen was flushed through the transducer with the pump in standby for approximately 20 seconds, but the waveform remained unchanged after therapy was resumed.An attempt was made to transition to the transducer pressure source for comparison; however, the appropriate interfacing transducer cable was not available.Potential causes of discrepancies and artifact in the fiber-optic arterial pressure waveform were reviewed, and the customer was advised to notify the provider for further evaluation and management.Near the end of the call, an unable to calibrate fiber-optic sensor alarm was reported.The nature of the alarm and the potential relationship between the reported pressure discrepancies and the calibration issue were discussed.The customer was provided with direct contact information for additional assistance.The following day, another bedside team member contacted clinical support regarding the same patient and catheter, and a fiber-optic sensor failure message was reported.Complaint information was obtained.A return catheter kit was requested for evaluation.
 
Additional Manufacturer Narrative
Upon completion of the investigation into this event a follow up report will be submitted.

Brand Name
Sensation Plus 8Fr. 50cc IAB with Accessories, US Only
Common Device Name
System, Balloon, Intra-Aortic And Control
Manufacturer (Section D)
Datascope Corp.
15 law drive
fairfield NJ 07004
Manufacturer (Section G)
Datascope Corp.
15 law drive
fairfield NJ 07004
Manufacturer Contact
ewelina chorlowska
15 law drive
fairfield, NJ 07004
MDR Report Key50943271
Report Number2248146-2026-0001586
Device Sequence Number13145265
Product Code DSP
UDI-Device Identifier10607567109633
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K112327
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0684-00-0576-01U
Device Catalogue Number0684-00-0576-01U
Device Lot Number3000547188
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2026
Initial Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/15/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARDIOSAVE Intra-Aortic Balloon Pump (IABP)
Patient Age74 YR
Patient SexMale
Patient Weight281 LB